Alert archive / Montana / High Wind Warnings in 2014
High Wind Warning 7, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jan 24, 2014, 8:36 PM MST. It took effect at Jan 25, 2014, 5:00 AM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2014, 8:36 PM MST (03:36 UTC)
- In effect from
- Jan 25, 2014, 5:00 AM MST
- Expired
- Jan 25, 2014, 5:00 PM MST
- In force
- 12 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
340 WWUS75 KTFX 250336 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 836 PM MST FRI JAN 24 2014 MTZ009-251400- /O.UPG.KTFX.HW.A.0004.140125T1200Z-140126T0000Z/ /O.NEW.KTFX.HW.W.0007.140125T1200Z-140126T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...MARIAS PASS 836 PM MST FRI JAN 24 2014 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 5 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 5 PM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: GUSTY SOUTHWEST WINDS WILL INCREASE LATE TONIGHT AND COULD BECOME STRONG BY SATURDAY MORNING. WINDS ARE EXPECTED TO DECREASE BY SATURDAY EVENING. TRAVEL COULD BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. * WINDS: SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE. * LOCATIONS AFFECTED INCLUDE: MARIAS PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
3 follow-up statements
634 WWUS75 KTFX 251032 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 332 AM MST SAT JAN 25 2014 MTZ009-260000- /O.CON.KTFX.HW.W.0007.140125T1200Z-140126T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...MARIAS PASS 332 AM MST SAT JAN 25 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING AND MAIN IMPACT: GUSTY SOUTHWEST WINDS WILL STRENGTHEN THIS MORNING. WINDS ARE EXPECTED TO DECREASE BY SATURDAY EVENING. TRAVEL COULD BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. * WINDS: SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED. * LOCATIONS AFFECTED INCLUDE: MARIAS PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
377 WWUS75 KTFX 252153 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 253 PM MST SAT JAN 25 2014 MTZ011-013-045-047-051-260600- /O.NEW.KTFX.HW.W.0008.140126T1200Z-140126T2100Z/ HILL-CHOUTEAU-LIBERTY-BLAINE-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...BIG SANDY... FORT BENTON...CHESTER...CHINOOK...LEWISTOWN...LEWISTOWN DIVIDE 253 PM MST SAT JAN 25 2014 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 2 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 2 PM MST SUNDAY. * TIMING: A STRONG CANADIAN COLD FRONT WILL SWEEP ACROSS NORTH CENTRAL MONTANA SUNDAY MORNING. STRONG WINDS ARE EXPECTED TO DEVELOP ALONG AND BEHIND THE FRONT AND PERSIST INTO SUNDAY AFTERNOON. * WINDS: NORTHERLY WINDS OF 35 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH ARE POSSIBLE. * IMPACTS: TRAVEL COULD BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES ON EAST-WEST ROADS ESPECIALLY U.S. HIGHWAY 2. ALSO LIGHT SNOW OCCURRING WITH THE HIGH WINDS WILL RESULT IN AREAS OF BLOWING SNOW THAT WILL REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES. * LOCATIONS AFFECTED INCLUDE: CHINOOK...LEWISTOWN...LEWISTOWN DIVIDE...CHESTER...HAVRE...BIG SANDY...FORT BENTON * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-260000- /O.CON.KTFX.HW.W.0007.000000T0000Z-140126T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...MARIAS PASS 253 PM MST SAT JAN 25 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING AND MAIN IMPACT: GUSTY SOUTHWEST WINDS WILL STRENGTHEN THIS MORNING. WINDS ARE EXPECTED TO DECREASE BY SATURDAY EVENING. TRAVEL COULD BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. * WINDS: SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED. * LOCATIONS AFFECTED INCLUDE: MARIAS PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
198 WWUS75 KTFX 252336 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 436 PM MST SAT JAN 25 2014 MTZ009-260045- /O.EXP.KTFX.HW.W.0007.000000T0000Z-140126T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...MARIAS PASS 436 PM MST SAT JAN 25 2014 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE HIGH WIND WARNING FOR THE NORTHERN ROCKY MOUNTAIN FRONT WILL BE ALLOWED TO EXPIRE AT 5 PM MST THIS AFTERNOON. WINDS HAVE STEADILY DECREASED OVER THE PAST FEW HOURS. OCCASIONAL GUSTS OF 30 TO 40 MPH ARE POSSIBLE THROUGH EARLY THIS EVENING. $$ MTZ011-013-045-047-051-261400- /O.CON.KTFX.HW.W.0008.140126T1200Z-140126T2100Z/ HILL-CHOUTEAU-LIBERTY-BLAINE-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...BIG SANDY... FORT BENTON...CHESTER...CHINOOK...LEWISTOWN...LEWISTOWN DIVIDE 436 PM MST SAT JAN 25 2014 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 2 PM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 2 PM MST SUNDAY. * TIMING: A STRONG CANADIAN COLD FRONT WILL SWEEP ACROSS NORTH CENTRAL MONTANA SUNDAY MORNING. STRONG WINDS ARE EXPECTED TO DEVELOP ALONG AND BEHIND THE FRONT AND PERSIST INTO SUNDAY AFTERNOON. * WINDS: NORTHERLY WINDS OF 35 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH ARE POSSIBLE. * IMPACTS: TRAVEL COULD BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES ON EAST-WEST ROADS ESPECIALLY U.S. HIGHWAY 2. ALSO LIGHT SNOW OCCURRING WITH THE HIGH WINDS WILL RESULT IN AREAS OF BLOWING SNOW THAT WILL REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES. * LOCATIONS AFFECTED INCLUDE: CHINOOK...LEWISTOWN...LEWISTOWN DIVIDE...CHESTER...HAVRE...BIG SANDY...FORT BENTON * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 24, 4:30 PM MST, 4 hours 6 minutes earlier.
Area forecast discussion, Jan 24, 4:30 PM MST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 430 PM MST Fri Jan 24 2014 UPDATE TO AVIATION .DISCUSSION... Tonight through Sunday...Mainly dry and mild conditions will continue through Saturday as a strong upper-level ridge of high pressure remains settled over the Western U.S. Surface winds will remain generally light through tonight, however on Saturday the pressure gradient along the Rocky Mountain Front will tighten. Given the tightening pressure gradient combined with an inversion just above ridge-top level, there may be a period from Saturday morning through Saturday evening where strong winds up to 60 mph may occur through favored mountain passes and canyons along the Rocky Mountain Front including eastern portions of Glacier National Park. A High Wind Watch has been issued for these areas. These strong winds are not expected to extend further east into the plains, however breezy southwest winds of 20 to 30 mph are possible over the plains. The overall weather pattern will begin to shift starting Saturday night and Sunday as an upper-level shortwave and surface cold front move into the area. The cold front will back into the area from Saskatchewan and interact with Pacific moisture to produce light snow over much of the area on Sunday. Snow accumulations will range from 1 to 3 inches over the plains and 3 to 5 inches in the mountains. As of now, the best lift will be over the mountains along the Rocky Mountain Front and central MT ranges and with strong dynamics on Sunday morning, there could be a brief period of heavier snowfall. Temperatures will quickly fall from the low 30s into the teens and 20s behind the cold front on Sunday. MLV Sunday Night through Friday...Period begins with the area under a relatively cold northerly flow aloft in the back side of a broad mean upper low/trough centered over eastern Canada while a narrow high amplitude ridge extends north along Pacific coast. Cold high pressure slides south across MT at the surface Sunday night through Monday and models have trended significantly colder with temps Sun NT/Mon. Mid level shortwave and upper level jet energy embedded within the northerly flow aloft will move through central/SW MT Sunday NT/Mon, producing scattered and generally light snow showers. A brief period of drier and warmer conditions is likely Tuesday into Wednesday before Pacific energy begins to undercut the high amplitude ridge, bringing a return to unsettled and cooler conditions late Wednesday through the remainder of next week. Models have vastly different solutions in the position and timing of of these features from Wednesday onward with the ECMWF model depicting a cooler/wetter scenario as early as Wednesday while the GFS model holds on to more ridging across the Western US through Wednesday and Thursday before wetter/cooler conditions develop Friday into next weekend. Confidence in either solution is low at this time but the overall pattern change is likely and have trended temps and pops close to climatological averages with hope for better agreement through the next several days. Hoenisch && .AVIATION... UPDATED 2330Z. VFR conditions will continue for most areas through the next 24 hours. The relatively dry northwesterly flow aloft will keep the area mostly clear with only a few passing high clouds. Winds will remain breezy out of the southwest over the plains of north central Montana, increasing after 14Z and becoming gusty. Gusts will likely be in the 25 to 35 kt range over most of the plains, but gusts in excess of 50 kt are possible along the Rocky Mountain Front. A temperature inversion will likely develop again in the valleys of southwest Montana between 06Z and 18Z, where patchy fog with MVFR/IFR conditions may be possible at times. The most likely terminal to have these conditions will again be KHLN, due to the recent snowfall and resulting low level moisture there. Coulston && .PRELIMINARY POINT TEMPS/POPS... GTF 32 52 27 32 / 0 0 0 70 CTB 29 50 22 29 / 0 0 10 60 HLN 24 48 25 36 / 0 0 0 70 BZN 21 43 22 35 / 0 0 0 60 WEY 9 33 8 30 / 10 10 0 30 DLN 24 46 23 38 / 0 0 0 20 HVR 31 50 29 30 / 0 0 20 60 LWT 33 49 28 30 / 0 0 10 80 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH from late tonight through Saturday afternoon Northern Rocky Mountain Front. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Hazardous weather outlook, Jan 24, 2:52 PM MST, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 252 PM MST FRI JAN 24 2014 MTZ008-010>015-044>055-252200- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- GALLATIN- 252 PM MST FRI JAN 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL BE CROSSING THE CANADIAN BORDER EARLY SUNDAY MORNING. THIS WILL BRING SNOW AND MUCH COLDER TEMPERATURES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ009-252200- NORTHERN ROCKY MOUNTAIN FRONT- 252 PM MST FRI JAN 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A HIGH WIND WATCH IN EFFECT FOR A PORTION OF THE AREA LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE HIGH WIND WATCH WILL CONTINUE IN EFFECT THROUGH SATURDAY AFTERNOON. A COLD FRONT WILL BE CROSSING THE CANADIAN BORDER EARLY SUNDAY MORNING. THIS WILL BRING SNOW AND MUCH COLDER TEMPERATURES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 3:28 AM MST | Winter Weather Advisory | TFX | 38 hr | |
| Jan 25, 2:53 PM MST | High Wind Warning | TFX | 23 hr |
Nearby
High Wind Warnings in Montana, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.